Drought, Russell
- When
- June 24, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Less than normal rainfall led to the redevelopment of Severe Drought (D2) conditions in portions of Russell and Barbour Counties by the end of the month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Less than normal rainfall led to the redevelopment of Severe Drought (D2) conditions in portions of Russell and Barbour Counties by the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 24, 5:46 AM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 646 AM CDT TUE JUN 24 2008 .UPDATE...12Z AVIATION DISCUSSION. && .SHORT TERM...TODAY AND TONIGHT. CURRENT TEMPERATURES ACROSS THE AREA RANGE FROM THE MID 60S TO LOW 70S...WITH DEWPOINTS IN THE 60S. PATCHY FOG HAS DEVELOPED THIS MORNING...MAINLY AT LOCATIONS WHICH RECEIVED RAIN YESTERDAY. EXPECT DEVELOPMENT TO CONTINUE AS TEMPERATURES DROP A COUPLE MORE DEGREES BEFORE SUNRISE. DO NOT EXPECT COVERAGE TO BE WIDESPREAD...AND WILL INCLUDE PATCHY FOG WORDING IN THE ZONES. FOG WILL DISSIPATE WITHIN A COUPLE HOURS OF SUNRISE. A QUIET DAY IS ON TAP FOR CENTRAL ALABAMA. A SURFACE BOUNDARY ACROSS SOUTHERN TENNESSEE WILL DRIFT SOUTHWARD TODAY. BUT WITH UPPER LEVEL RIDGING BUILDING INTO THE AREA AND SURFACE HIGH PRESSURE ACROSS THE OHIO RIVER VALLEY...THE FRONT IS EXPECTED TO WASH OUT ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. SUNNY SKIES WILL ALLOW TEMPERATURES TO WARM INTO THE LOW TO MID 90S THIS AFTERNOON...A COUPLE DEGREES WARMER IN MANY PLACES THAN YESTERDAY. TONIGHT...LOWS IN THE 60S ARE EXPECTED...WITH A FEW READINGS IN THE UPPER 50S POSSIBLE IN THE NORTHEAST. 14 .LONG TERM...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...WEAK UPPER RIDGING WILL CONTINUE ON WEDNESDAY AND THEN SHIFTS EAST ON THURSDAY. SOUTHERLY FLOW DEVELOPS ACROSS THE WEST AND SOUTH ON WEDNESDAY AND CONTINUES INTO THURSDAY. WILL INCLUDE SMALL POPS ACROSS THE WEST AND SOUTH ON WEDNESDAY IN VICINITY OF BEST MOISTURE CONVERGENCE AND INCLUDE SMALL POPS ALL SECTIONS ON THURSDAY AS LOW LEVEL SOUTHERLY FLOW OVERSPREADS THE AREA. HIGHS WEDNESDAY 90 TO 95...AND UPPER 80S TO LOWER 90S ON THURSDAY. OVERNIGHT LOWS MAINLY 65 TO 70. FRIDAY THROUGH MONDAY...SOUTHERLY FLOW IS EXPECTED TO INCREASE ACROSS THE AREA THROUGH THE PERIOD. WITH A MOIST AND UNSTABLE AIR MASS IN PLACE...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE PEAK HEATING HOURS EACH DAY. BEST CHANCE OF RAIN WILL BE ACROSS THE SOUTHERN SECTIONS IN VICINITY OF BEST MOISTURE CONVERGENCE. A WEAK BOUNDARY WILL PUSH INTO THE EXTREME NORTH SUNDAY INTO MONDAY FURTHER INCREASING THE RAIN CHANCES. FOR NOW WILL KEEP THE CHANCES OF RAIN IN THE 30 TO 50 PERCENT RANGE. WITH THE EXPECTED INCREASE IN CLOUDS...AFTERNOON HIGHS WILL BE MAINLY IN THE 85 TO 90 DEGREE RANGE...WITH OVERNIGHT LOWS UPPER 60S TO LOWER 70S. && .AVIATION...12Z DISCUSSION. ANY LINGERING PATCHY FOG WILL BURN OFF QUICKLY THIS MORNING. VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS TODAY. WINDS WILL GENERALLY BE LIGHT WITH A NORTHERLY COMPONENT. SCT CIRRUS AND SCT CU AT ABOUT 5KFT WILL NOT CAUSE ANY CONCERNS. 14 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 14/50/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 552 AM CDT TUE JUN 24 2008 ALZ011>015-017>050-251100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 552 AM CDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121507, 121509.